Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 262, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 9, 2012, 8:31 PM EDT for Stokes County, Surry County, Yadkin County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 8:31 PM EDT (00:31 UTC)
- Expired
- Jul 9, 2012, 9:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Stokes County, NC, Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
743
WUUS51 KRNK 100031
SVRRNK
NCC169-171-197-100130-
/O.NEW.KRNK.SV.W.0262.120710T0031Z-120710T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 930 PM EDT.
* AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PILOT MOUNTAIN TO ARARAT TO
LEVEL CROSS...OR ALONG A LINE EXTENDING FROM PILOT MOUNTAIN TO
DOBSON...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARARAT...
LEVEL CROSS...
PILOT MOUNTAIN...
PILOT MOUNTAIN STATE PARK...
SILOAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3639 8069 3648 8049 3626 8031 3626 8044
3623 8043 3614 8044 3611 8046 3610 8050
3604 8050 3604 8066
TIME...MOT...LOC 0031Z 337DEG 9KT 3642 8050 3635 8056
3636 8066
$$
RAB3 follow-up statements
906
WWUS51 KRNK 100058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT MON JUL 9 2012
NCC169-171-197-100130-
/O.CON.KRNK.SV.W.0262.000000T0000Z-120710T0130Z/
YADKIN NC-STOKES NC-SURRY NC-
858 PM EDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN YADKIN...SOUTHWESTERN STOKES...AND SOUTHEASTERN
SURRY COUNTIES...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PILOT MOUNTAIN TO SILOAM TO LEVEL CROSS...MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN...
PILOT MOUNTAIN STATE PARK...
SILOAM...
PINNACLE...
EAST BEND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3612 8046 3619 8062 3635 8065 3643 8057
3648 8049 3626 8031 3626 8044 3623 8043
3614 8044 3611 8046 3610 8050
TIME...MOT...LOC 0057Z 337DEG 9KT 3636 8047 3629 8053
3630 8063
$$
RAB307
WWUS51 KRNK 100108
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
908 PM EDT MON JUL 9 2012
NCC169-100117-
/O.CAN.KRNK.SV.W.0262.000000T0000Z-120710T0130Z/
STOKES NC-
908 PM EDT MON JUL 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STOKES COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR STOKES COUNTY
HAS WEAKENED ACROSS EASTERN SURRY COUNTY AND NO LONGER POSES A
THREAT OF SEVERE WEATHER. HOWEVER...WIND GUSTS TO 30
MPH...OCCASIONAL CLOUD-TO-GROUND LIGHTNING...AND BRIEF HEAVY RAIN
CAN BE EXPECTED AS THIS ACTIVITY DRIFTS INTO SOUTHWESTERN STOKES
COUNTY.
&&
LAT...LON 3619 8062 3631 8064 3635 8055 3639 8050
3632 8045 3627 8045 3623 8043 3614 8044
3612 8046
TIME...MOT...LOC 0107Z 337DEG 9KT 3634 8046 3627 8052
3628 8062
$$
NCC171-197-100130-
/O.CON.KRNK.SV.W.0262.000000T0000Z-120710T0130Z/
YADKIN NC-SURRY NC-
908 PM EDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN YADKIN AND SOUTHEASTERN SURRY COUNTIES...
AT 903 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PILOT MOUNTAIN STATE PARK TO
SILOAM...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SILOAM...
EAST BEND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3619 8062 3631 8064 3635 8055 3639 8050
3632 8045 3627 8045 3623 8043 3614 8044
3612 8046
TIME...MOT...LOC 0107Z 337DEG 9KT 3634 8046 3627 8052
3628 8062
$$
RAB343
WWUS51 KRNK 100121
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT MON JUL 9 2012
NCC171-197-100131-
/O.EXP.KRNK.SV.W.0262.000000T0000Z-120710T0130Z/
YADKIN NC-SURRY NC-
921 PM EDT MON JUL 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YADKIN AND
SOUTHEASTERN SURRY COUNTIES EXPIRES AT 930 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3619 8062 3631 8064 3635 8055 3639 8050
3632 8045 3627 8045 3623 8043 3614 8044
3612 8046
TIME...MOT...LOC 0121Z 337DEG 9KT 3631 8044 3624 8050
3625 8060
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:10 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 9, 8:10 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 810 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY SOUTH INTO NORTHERN NORTH CAROLINA TONIGHT BEFORE STALLING INTO TUESDAY. THIS BOUNDARY SHOULD CONTINUE TO BE A FOCUS FOR ADDED SHOWERS AND STORMS INTO TUESDAY NIGHT. THIS BOUNDARY WILL BEGIN TO DISSIPATE BY MID OR LATE WEEK BUT RESIDUAL MOISTURE COMBINED WITH HEATING AND UPPER LEVEL DISTURBANCES WILL KEEP THE THREAT OF SHOWERS AND STORMS AROUND. && .NEAR TERM /THROUGH TUESDAY/... AS 0F 740 PM EDT MONDAY... CLEARED THE ENTIRE CWA FROM SEVERE THUNDERSTORM WATCH 484. THE OUTFLOW HAS SHIFTED WELL SOUTH OF OUR AREA AND THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. LOWERED POPS AND ADJUSTED TEMPERATURES FOR RAIN COOLED AREA THIS EVENING INTO TONIGHT. AS OF 710 PM EDT MONDAY... CLEARED COUNTIES WEST OF ROA AND NORTH OF 1-81 FROM SEVERE THUNDERSTORM WATCH 484. MOST OF THE CONVECTION THIS EVENING IS DEVELOPING IN THE SOUTHEAST PORTION OF CWA WHERE CAPES WERE ABOVE 2000 J/KG. AS OF 609 PM EDT MONDAY... CLEARED NORTHWEST PORTION OF CWA FROM SEVERE THUNDERSTORM WATCH 484. REST OF WATCH REMAIN IN EFFECT UNTIL 9 PM. THE MOST UNSTABLE AIR LOCATED EAST OF THE BLUE RIDGE THIS EVENING. ADJUSTED POPS AND TEMPERATURES ACCORDING TO LATEST TRENDS. WILL MAKE MORE ADJUSTMENTS AS NIGHT PROGRESSES. AS OF 245 PM EDT MONDAY... CLUSTERS OF STORMS CONTINUE TO DEVELOP ESPCLY ALONG THE NRN BLUE RIDGE AND SHOULD SPILL SLOWLY SE AS THE MAIN 85H BOUNDARY SAGS IN FROM THE NE THIS EVENING. LATEST MESO-ANALYSIS INDICATES THE BEST INSTABILITY ACROSS THE SOUTH AND SE WHERE THE BEST DCAPES EXIST SO THINKING THE BEST COVERAGE WILL FILL IN OVER THE EASTERN HALF THRU EARLY THIS EVENING WHERE WILL BE CARRYING A PERIOD OF CAT POPS. ELSW TSRA HAS BEEN LIMITED BY DEVELOPMENT FARTHER TO THE SOUTH AND WEST/NW FLOW ALOFT ATTM. MOST SHORT TERM GUIDANCE ALSO SHIFTS THE EASTERN TSRA COMPLEX TOWARD THE VA/NC BORDER THIS EVENING WHILE GRADUALLY BACK BUILDING IT TOWARD THE MOUNTAINS SO HANGING ONTO LIKELY POPS FOR MOST OF THE WEST EXCEPT FOR THE FAR NW WHERE SHOULD BE NORTH OF THE EXITING DEEPER RH/THETA-E. GIVEN VERY MOIST PWATS AND SLOW STEERING HEAVY RAIN MAY BECOME A BIGGER ISSUE SW LATER THIS EVENING AS THE SVR THREAT FADES SO SOMETHING TO WATCH. OTRW WILL GRADUALLY DIMINISH POPS FROM NORTH TO SOUTH AFTER MIDNIGHT AND COULD GO BASICALLY WITHOUT SHRA EXCLUDING THE VA/NC BORDER REGION LATE. KEPT TEMPS SIMILAR TO PREVIOUS WITH MOST SPOTS BEING ABLE TO PUNCH INTO THE 60S. BOUNDARY WILL BE JUST SOUTH OF THE AREA TUESDAY WHILE THE 85H FRONT LINGERS NEAR THE BORDER WITH A MESH OF HIGHER THETA-E STILL NORTH OF THE LOW LEVEL FRONT THRU MUCH OF THE DAY. HOWEVER THE BOUNDARY LAYER FLOW WILL BE TURNING MORE EASTERLY WHICH COULD PRODUCE A LOT MORE CLOUDS AND LESS INSTABILITY THAN EXPECTED PER THE LATEST NAM. BETTER LIFT THOUGH WILL BE CLOSER TO THE FRONT OVER SRN VA/NRN NC WITH SOME UPSLOPE COMPONENT DEVELOPING OVER THE NW NC MOUNTAINS WITH DRYING FILTERING ACROSS THE FAR NORTH. LATEST GFS LOOKS WAY OVERDONE ON PRECIP BUT GIVEN THE LATEST WETTER TRENDS OFF THE SREF AND LOCAL MODELS WILL KEEP LOW LIKELYS SRN THIRD TUESDAY...DECENT CHANCES CENTRAL AND LOW POPS NORTH. OTRW LIKELY LOW CLOUDS AND SOME FOG TO INIT...BECOMING PARTLY SUNNY BUT COOLER BEHIND THE FRONT WITH HIGHS POSSIBLY STAYING IN THE 70S IN THE WEST AND ONLY LOW/MID 80S EAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM EDT MONDAY... THROUGH THE WEEKEND SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED ALONG AND SOUTH OF THE 850MB/THETA-E BOUNDARY WITH STRONGER STORMS ALONG AND SOUTH OF THE SURFACE FRONT. MODELS STALL THE 850 MB BOUNDARY ACROSS THE SOUTHERN COUNTY WARNING AREA WEDNESDAY AND THURSDAY WITH THE DEEPER MOISTURE AND INSTABILITY NOT VERY FAR SOUTH OF THE FORECAST AREA. BEST PROBABILITY OF PRECIPITATION WILL BE IN THE SOUTHERN COUNTY WARNING AREA BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. ALSO ON WEDNESDAY SURFACE AND LOW LEVEL WINDS WILL HAVE AN EAST TO SOUTHEAST COMPONENT SO COVERAGE OF STORMS ALONG THE BLUE RIDGE MAY BE ENHANCED...EVEN WITH LITTLE SYNOPTIC FORCING AND GOOD INSTABILITY. EXPECT SCATTERED DEBRIS CLOUDS OVERNIGHT AND IN THE MORNING WITH MORE CUMULUS TYPE CLOUDS DURING THE AFTERNOON. WITH PRECIPITABLE WATER VALUES AND DEW POINTS STAYING MOIST...NOT ANTICIPATING MUCH DROP IN TEMPERATURES OVERNIGHT. AFTERNOON HIGHS WILL BE AT OR SLIGHTLY BELOW NORMAL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... UPPER RIDGING OFF THE ATLANTIC COAST BUILDS WEST JUST ENOUGH TO RAISE 500 MB HEIGHTS OVER THE MID ATLANTIC AND CAROLINA STATES SATURDAY AND SUNDAY. WEAKNESS BETWEEN THE ATLANTIC UPPER RIDGE AND THE RIDGE OVER THE WESTERN UNITED STATES AND THE AXIS OF DEEPER MOISTURE OVER THE TENNESSEE AND OHIO VALLEYS FRIDAY THROUGH SUNDAY...WILL KEEP A MAJORITY OF SHOWERS AND THUNDERSTORMS WEST OF THE FORECAST AREA. EXPECT A GRADUALLY WARMING TREND THROUGH THE PERIOD WITH TEMPERATURES NEAR NORMAL BY SUNDAY AND MONDAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 810 PM EDT MONDAY... CONVECTIVE ACTIVITY HAS SHIFTED TOWARD THE COASTAL PLAIN AND PRETTY MUCH OUT OF THE RNK CWA. WITH THE EXCEPTION OF DAN...ALL CONVECTION HAS CLEARED THE TAF SITES AND ALL MENTION OF TSRA/VCTS HAS BEEN REMOVED...EXCEPT FOR DAN WHERE I HAVE HELD ONTO VCTS FOR AN HOUR OR SO BECAUSE OF LINGERING ACTIVITY ON THE SOUTH SIDE OF THE BLUE RIDGE. WINDS HAVE GENERALLY COME AROUND TO THE NE 5-7KTS WITH A BACKDOOR FRONTAL EFFECT ACROSS THE REGION. FOR THE REMAINDER OF THE TAF VALID PERIOD...CONFIDENCE IS LOW IN HOW EVENTS WILL UNFOLD ON TUE. MODELS STALL THE FRONTAL BOUNDARY ACROSS NC...WITH OVERRUNNING/ISENTROPIC LIFT ENSUING SHORTLY THEREAFTER. THE QUESTION IS HOW FAR WILL THIS DEEPER MOISTURE SURGE NORTHWARD. IN GENERAL...THE MODELS TEND TO HOLD THE DEEPEST MOISTURE NEAR THE NC/VA BORDER. FOR NOW...HAVE ADVERTISED MVFR CIGS/VSBYS IN -SHRA BR FOR AREAS GENERALLY ALONG TO SOUTH OF I-81...AND JUST INDICATED VCSH WITH VFR CIGS TO THE NORTH...ESPECIALLY FOR BLF/LWB. MODEL TAFS GENERATE IFR CIGS...BUT HAVE NOT ADVERTISED SUCH AT THIS TIME. EXTENSIVE MID/HIGH CLOUD COVER OVERNIGHT SHOULD INHIBIT LIFR FOG DEVELOPMENT AT LWB OR ANY OTHER SITE FOR THAT MATTER...BUT GIVEN LWB HAD A PRETTY GOOD RAIN THIS AFTERNOON...EXPECT AT LEAST IFR VSBYS THERE. WINDS GENERALLY NE-ENE 5-8KTS THU...EXCEPT VRB03KT WV SITES. AS OF 1255 PM EDT MONDAY... WIDELY SCATTERED CONVECTION STARTING TO FIRE ACROSS THE NORTH WITH MAIN IMPACTS LIKELY TO KLYH AND KLWB DURING THE NEXT HOUR OR SO. SINCE IFFY AS TO WHETHER OR NOT EITHER AIRPORT WILL GET A STORM NEARBY WILL MAINTAIN A VCTS/TEMPO MENTION THERE AND ADD IN SOME STRONGER WIND GUSTS PENDING RELEASE COVERAGE. OTRW STILL EXPECTING STORMS TO GRADUALLY DEVELOP/PROPAGATE TO THE SOUTH THRU THE AFTERNOON/EARLY EVENING WHILE BECOMING MORE WIDESPREAD ESPCLY SOUTHERN AREAS BY LATE IN THE DAY. THEREFORE WILL INTRO A BIT MORE IN THE WAY OF VSBY RESTRICTIONS WITH MVFR/IFR POSSIBLE AT TIMES OTRW VFR OUTSIDE OF CONVECTION FOR THE MOST PART THIS AFTERNOON. STORMS SHOULD BE SLIDING INTO THE FAR SOUTHERN AREAS EARLY TONIGHT AND JUST HOW MUCH THESE ORGANIZE KEY TO HOW MUCH DRYING OCCURS OVER THE REGION. LATEST NAM HAS A MORE ROBUST BAND OF STORMS SINKING SOUTH OF THE TAF SITES VIA DENSITY OVERNIGHT WHICH WOULD LIKELY END MUCH SHRA/TSRA AFTER THIS EVENING. THUS WILL CONTINUE TO LEAN DRIER ESPCLY AFTER MIDNIGHT...BUT EXPECT SOME LOCATIONS NEAR THE VA/NC BORDER TO HAVE SHOWERS AND THUNDER CHANCES ALL NIGHT. WITH THE FRONT SOUTH OF US TONIGHT...AND SOME DRYING...MAY SEE FOG ISSUES...ALTHOUGH MODELS DO AGREE ON KEEPING IT RATHER CLOUDY SO IFR FOG AT WORST IS EXPECTED AT KLWB/KBCB/KBLF. THIS FRONT WILL BE STALLING SOUTH OF US THIS WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH AS MORE WAVES MAY TEND TO LIFT THE MOISTURE BACK NORTH BY MIDWEEK. WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE...BECOMING MORE DIURNALLY DRIVEN BY LATE IN THE WEEK OR THE START OF THE WEEKEND AS THE RESIDUAL BOUNDARY WASHES OUT. && .EQUIPMENT... TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG. THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED. N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH/KK SHORT TERM...AMS LONG TERM...AMS AVIATION...RAB/JH
Hazardous weather outlook, Jul 9, 7:51 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 751 PM EDT MON JUL 9 2012 NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-110000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 751 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-024-WVZ043>045-110000- ALLEGHANY VA-BATH-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- 751 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018-022-023-WVZ042-110000- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ROANOKE- BOTETOURT-MERCER- 751 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 6:24 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT MON JUL 9 2012
VAZ032-033-092315-
FRANKLIN VA-PATRICK VA-
624 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN AND NORTHERN
PATRICK COUNTIES...
AT 620 PM EDT...A STRONG THUNDERSTORM CONTINUED TO DEVELOP WESTWARD
ACROSS NORTHERN PATRICK AND NORTHERN FRANKLIN COUNTIES FROM MABRY
MILLS...TO CHARITY...TO ENDICOTT...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS...ALONG WITH VERY HEAVY RAINFALL. EXPECT FREQUENT CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3672 8041 3674 8042 3674 8039 3676 8040
3680 8038 3680 8036 3683 8034 3694 8008
3679 8004 3678 8010 3674 8010 3674 8008
3672 8010 3669 8009
RABLocal storm report, Jul 9, 7:01 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 ESE BUFFALO RIDGE 36.72N 80.19W
07/09/2012 E0.88 INCH PATRICK VA TRAINED SPOTTER
&&
KKOSTURALocal storm report, Jul 9, 7:17 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 ESE YANCEYVILLE 36.39N 79.28W
07/09/2012 CASWELL NC 911 CALL CENTER
TREE DOWN OFF ROUTE 86
&&
FISHERSpecial weather statement, Jul 9, 7:17 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT MON JUL 9 2012
VAZ032-043-100015-
HENRY VA-PATRICK VA-
717 PM EDT MON JUL 9 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY AND PATRICK
COUNTIES...
AT 712 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG A LINE
FROM 5 MILES EAST OF BASSETT TO ARARAT...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE
STORMS. UP TO 1.0 INCH OF RAINFALL HAS ALREADY FALLEN ACROSS
NORTHERN PATRICK COUNTY DURING THE PAST HOUR. PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS CAN
BE EXPECTED DURING THE NEXT COUPLE OF HOURS IN AREAS OF HEAVY RAIN.
THESE STORMS WILL BE NEAR COLLINSVILLE...AND STUART AROUND 735 PM...
FIELDALE AROUND 740 PM...VILLA HEIGHTS...AND CRITZ AROUND 750 PM...
LEATHERWOOD AROUND 755 PM...MARTINSVILLE CITY AROUND 800 PM AND
CHATMOSS AROUND 805 PM.
LAT...LON 3655 8049 3664 8054 3665 8049 3670 8046
3682 8006 3678 8003 3679 8001 3679 8002
3683 8000 3679 7982 3680 7978 3664 7969
3657 7971 3654 7985
RABLocal storm report, Jul 9, 7:18 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 NNE JERICHO 36.36N 79.34W
07/09/2012 CASWELL NC 911 CALL CENTER
TREE DOWN OFF ROUTE 62 SOUTH
&&
FISHERSpecial weather statement, Jul 9, 8:27 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EDT MON JUL 9 2012
NCZ003-004-100130-
STOKES NC-SURRY NC-
827 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...
AT 824 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
PILOT MOUNTAIN...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ARARAT AROUND 835 PM...PILOT MOUNTAIN STATE
PARK AROUND 900 PM...PILOT MOUNTAIN AROUND 905 PM...PINNACLE AROUND
925 PM AND VADE MECUM AROUND 930 PM.
LAT...LON 3626 8047 3626 8053 3628 8054 3628 8058
3638 8074 3647 8067 3647 8027 3626 8039
3626 8044 3624 8045
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:27 PM EDT | Special Weather Statement | RNK | Surry | 63 min |
| Jul 9, 10:40 PM EDT | Special Weather Statement | RNK | Ashe | 65 min |
| Jul 9, 10:50 PM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 55 min |
| Jul 10, 8:19 AM EDT | Special Weather Statement | RNK | Ashe | 56 min |
| Jul 10, 12:18 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.